MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RND ENDBTN POST SST W-SZ3/4 SUTURE LOOP; WASHER, BOLT NUT

SMITH & NEPHEW, INC. RND ENDBTN POST SST W-SZ3/4 SUTURE LOOP; WASHER, BOLT NUT
Model Number 71934993
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/04/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a glenoid bone loss surgery, a revision had to be performed.The surgeon noted excessive resorption on the distal tibial allograft associated with the use of the round endobutton, as compared to the resorption when using screw fixation.The resorption was noted in the 2 year follow-up mri and confirmed during the revision surgery.The patient's outcome is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.The pictures provided were reviewed and could not confirm the stated failure mode.The clinical/medical investigation concluded that, although the provided report indicates resorption of the distal tibial allograft noted on an mri taken at two years post op, the image was not provided.An x-ray image dated 3 months post primary shows a satisfactory reduction in the dislocation.However, it cannot be used to identify the root cause of the reported event.Without the 2-year mri and the returned endobutton, the root cause of the reported event cannot be concluded.The patient impact beyond the reported clinical findings and the revision could not be determined.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to procedural/user error, surgical complication or patient medical history.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
Report was inadvertently submitted under manufacturer number (b)(4) but the correct manufacturer number is (b)(4).

Brand Name
RND ENDBTN POST SST W-SZ3/4 SUTURE LOOP
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key10480075
Report Number1020279-2020-04353
Device Sequence Number14087340
Product Code HTN
UDI-Device Identifier00885556424544
UDI-Public00885556424544
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183232
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71934993
Device Catalogue Number71934993
Device Lot Number17BM14269
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer08/16/2021
08/16/2021
Initial Report FDA Received Date09/01/2020
Supplement Report FDA Received Date08/18/2021
12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown